Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Definition of cold turkey

Hello everyone, I have been taking tramadol for approximately 1 month now and recently very heavily (1200mg a day, throughout the day). On Sunday night i took approximately 800mgs in the morning and the approximately 800mgs in the evening. At about 7p.m. I had a Seizure. I woke up in the hospital scared as can be. I have a 4 year old son and now realize I have to stop this NOW. The Seizure scared me sooo much that I have no desire to take anymore tramadol. The withdrawal is highly suprising me tho. I am using approximately 20-30mg of Hydrocodone a day to get off the tramadol. Question 1 is this considered cold turkey and am I flirting with another seizure. (stopping tramadol but using vicodin)? Or am I okay and is this not considered cold turkey. My seizure was sunday night. monday I took 3 tramadol(300mg) Tuesday, wens and thursday no tramadol just vicodin.Should I quit the vicodin and go back to taper with the tramadol now just to be safe.????? Help, i'm scared???
16 Responses
Sort by: Helpful Oldest Newest
175734 tn?1225134440
Hi...I have been on this forum for a good while and i have read alot of your posts and answers.

Could you send me your taper sched. I know it is for Tramadol...but i want to try it for 15 mg oxycodone.......?
Helpful - 0
199177 tn?1490498534
I know its scary but the quicker we can get you off of everything the quicker you will feel better .Lets see how it goes on 34 ok ..... :)
Helpful - 0
Avatar universal
i'm was so afraid that you were gonna say do it with 34. Sounds harsh but i'm trusting yuh because you understand the depression and panic attacks. Thanx for your concern.
Helpful - 0
199177 tn?1490498534
you can do it with 34 its the best way to do it. I will pm ya a taper schedule in the am you can do this .I will be here to help OK:)

the depression and panic is coming fro the tram .I was having panic attacks every time I would fall asleep it was badddddd but it does not last forever .

Have you looked at the amnio acid protocol? It has supplements that will help as long as you stay off the tram and you are not on any antidepressants.
Helpful - 0
Avatar universal
Yes, yes, yes,   Now start getting clear of the opiates ----  You can do this - you sound like a lady who is very strong when you want to be.  Get on a taper program --- and if you have trouble doing that then just get someone you trust to hold and dispense your program to you.   Best to you and I am glad your son still has his mother - - that was close - and dangerous.
Helpful - 0
Avatar universal
i have 34x5mg        sad part is if i need more for the taper plan i can get over 100 of em tomrw and more the next day and so on.....        I'm a little confused tho because the WD symptoms are from not taking trams right?   i've been thru vicodin withdrawal's (i was shot in the buttocks) and these are similar but not the same.  These are way worse. The depression and anxiety are unbearable.    okay  ive taken 4x5mg vics at 6a.m. and at about noon the depression hit, i then took a shower for the anxiety at 1230p.m.  and gave in due to freaking out about getting a seizure in front of my son at 2p.m.  I took 3x5mg vics.   I'm thinking i will have to take next dose at about 11p.m. 3x5mg vic's.   Thank you.
Helpful - 0
199177 tn?1490498534
I think you will be ok with the sezuires ,why dont we work out a taper plan for you to get off of the hydro ? I will help you how many pills do you have left ?
Helpful - 0
Avatar universal
It took a seizure to make me realize how fragile life is. I have been a Marine in combat, a Police Officer who quit because "I almost died today" was a common saying at the end of shift, everyday. I did not and will not allow anyone to take me away from my son, but on Sunday, for approximately one hour, I took my self away from him.  i got so caught up raising awareness for Darfur, raising awareness for those 15 poor children who die a year from being FORGOTTEN in hot cars....etc. That I didn't realize that I was a mess. I should of been raising awareness towards how powerful Tramadol is and how addicting it can be. If your taking the time to read this please pass on the word about the devil's drug.
If you take to much of it you get a seizure if you stop taking it abruptly you can get a seizure. Thank you for your time, God Bless.
Helpful - 0
521742 tn?1255107015
I just wanted to wish u luck u have avisg on ur side now and shes a mound of info. Im just alittle confused WHY the hospital discharged u??
Helpful - 0
Avatar universal
Okay at the time I first wrote it was 20-30MGs a day in order to be okay not taking any tramadol for the day. Today is turning out to be a bad day, it's like the further i get away from the trams the harder they fight to get me. I'm up to 40mg(8x5mg pills of vicodin) for today just to keep off the trams. I guess what i'm doin is setting myself up to wean and withdrawal off the vicodin which is easier for me then the trams. Plus i can get a seizure coming off the trams. Thanx for the concern it's time to open back up this Bible and get back on track.
Helpful - 0
199177 tn?1490498534
There is a very good chance that you are just putting off the tramadol WD even switching to hydro .I tried that once as well it didn't work it just put it off until I ran out of hydro but everyone's body is different.With the fact that you have already had a seizure .I would not take anymore tram  I would start to taper off the hydro now .I want to make sure I have this right you are taking 20   30mg hydro a day ?
Helpful - 0
Avatar universal
thanx twolve, switching to vicodin is not considered cold turkey so I shouldn't be getting anymore seizures. I much rather withdrawal from the vic's than from that nasty tramadol. It is the devil's pill as i once read before. Never take this it is so addicting and the withdrawal lasts for weeks and weeks if not months. I have withdrawaled from vicodin in days. I'm done now tho, time to open that bible back up.
Helpful - 0
556246 tn?1260241701
i would consult a doctor to find out if it is safe to switch to the vicodin, but obviously we know you cant go c/t off tramodol.cold turkey would mean just stopping abrubtly and not taking anything at all..since you are still taking an opiate i would think it would be ok but when your dealing with your health you want more than someones opinion on a forum..be smart about it..also as worried said dont trade one evil for another but obviously its not safe to cold turkey the tramadol so you might need to just slowly taper off of it..i do believe he said 20-30 mgs not 20-30 hydros because thats a huge difference..
Helpful - 0
401095 tn?1351391770
lortab/vicoden will not cause seizures...or at least it is not a known side effect of hydrocodone...everyone is different...trams are known for this as they lower the seizure threshold....20-30 hydros is not helping u get off narctoics tho as u are replacing one addiction for another...it would be good to start tapering off the hydros asap...be safe and read the thomas recipe in the health pages
Helpful - 0
Avatar universal
It sounds terrifying - the problem with using vicoden is that you are just replaceing one evil with another - it will lessen the wd - because tramadol is a synthetic opiate - but eventually you have to come off.  I know that you are not supposed to go CT with tramadol - it can be really dangerous - you've already experienced the seizures.
Send a note to Avisg - she is the tram expert and can help.  
Good luck -keep posting - sometimes it is not as busy as others - but it will pick up and you will get some responses  
Helpful - 0
474119 tn?1273841478
Hi...
I have no idea what the best route for you to take here but more people will be around soon to offer you more advice. Stick around and i'm sure you will get the answers you are looking for.
Take care
Helpful - 0

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.